# SDR FDEA201202280702

- Difficulty date: February 28, 2012
- Submitted: February 28, 2012
- Operation: Air carrier
- Aircraft: N643FE
- Make and model: Doug MD-11F
- Aircraft serial: 48486
- Aircraft time: 49,203 hours, 10,056 cycles
- System (JASC): 3234 · Landing Gear Selector
- Part: Control Handle
- Condition: Dirty
- Location: Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: L

## Discrepancy

ON APPROACH, COULD NOT OBTAIN SAFE GEAR INDICATION.  ALL GEAR INDICATED UNSAFE ON BOTH THE GEAR HANDLE & CONFIG DISPLAY.  EXECUTED MISSED APPROACH.  RECYCLED & WERE FINALLY ABLE TO OBTAIN A SAFE GEAR INDICATION ON BOTH THE GEAR HANDLE & CONFIG DISPLAY.  PERFORMED STEP 1 OF FIM 32-30-05-0, FIG 107 PROX BOX  PASSED SELF-TEST.  PULLED GEAR HANDLE OUT AND FOUND THAT THE GEAR HANDLE WOULD NOT RETRACT TO THE STOWED POSTION.  RED LIGHTS WOULD REMAIN ON UNTIL HANDLE WAS PHYSICALLY PUSHED IN TO THE STOWED POSITION.  CLEANED AND LUBED THE HANDLE IAW AMM 32-31-00-7.  HANDLE NOW RETURNS TO STOWED POSITION WITHOUT ASSISTANCE WITH SAFE GEAR INDICATION.  ACFT OK FOR SERVICE.
